Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Autoimmune drugs
May 3, 2008

I currently take combivir, viramune, and acyclovir. I also am having problems with crohns disease so the GI doc wants to give me 6mp, an autoimmune drug. Will this cause problems since I am HIV positive?

Response from Dr. Holodniy

There are sporadic cases of people with HIV infection having been given 6MP for leukemia or inflammatory bowel syndrome treatment. 6MP will decrease your blood counts. This has to be done extremely carefully and I would recommend tight coordination and follow-up (frequent blood counts) between your HIV and GI docs. I might consider changing your HIV regimen (getting rid of the combivir, AZT) as this can affect your blood counts.



Previous
Viral load confusion
Next
not able to get undetectable

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement